Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 394, NWS Austin/San Antonio, TX

July 24, 2007Kendall County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 6:24 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 6:24 PM CDT (23:24 UTC)
Expired
Jul 24, 2007, 9:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 242325
FFWEWX
TXC259-250230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 PM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF BOERNE...

* UNTIL 930 PM CDT

* AT 620 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
  FROM THUNDERSTORMS COVERING THE EASTERN HALF OF KENDALL COUNTY... 
  MOVING SOUTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARING

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3008 9854 2995 9842 2976 9865 2976 9866
      2975 9868 2975 9871 2973 9874 2973 9877
      3012 9883

$$
1 follow-up statement
000 
WGUS74 KEWX 250009
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT TUE JUL 24 2007

TXC259-250230-
KENDALL TX-
708 PM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
KENDALL COUNTY...

NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER KENDALL COUNTY. AT 708 
PM THES STORMS COVERED MUCH OF CENTRAL KENDALL COUNTY FROM NEAR 
LUCKENBACK TO NEAR BOERNE...MOVING WEST AT 10 TO 15 MPH. HEAVY 
RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED OVER THE KENDALIA 
AREA...AND 1 TO 2 INCHES OF RAIN IS EXPECTED TO EXTEND WEST TO NEAR 
SISTERDALE...BEFORE THE HEAVY RAINS DIMINISH.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT 
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN 
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND 
DONT DROWN.

LAT...LON 3008 9854 2995 9842 2976 9865 2976 9866
      2975 9868 2975 9871 2973 9874 2973 9877
      3012 9883

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:15 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 24, 5:15 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT TUE JUL 24 2007

.UPDATE...
FFA EXTENDED THRU 4 PM WEDNESDAY. THIS WAS NOT TO REFLECT ANY
SIGNIFICANT CHANGES TO THE FORECAST, BUT RATHER TO POINT OUT THAT
THE THREAT OF FLOODING WILL RESUME EARLY WEDNESDAY, AFTER A
POSSIBLE DECREASE IN ACTIVITY EXPECTED LATE TONIGHT. THE EARLY
UPDATE WAS ALSO TO BEEF UP EARLY EVENING POPS, ESPECIALLY FOR
SOUTHERN COUNTIES, WHICH IS CURRENTLY EXPERIENCING NEAR 100
PERCENT COVERAGE IN A FEW COUNTIES. COVERAGE SHOULD BEGIN TO
DECREASE BY 00Z WHEN THE VALID TIME OF THE FORECAST BEGINS.

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT TUE JUL 24 2007/

DISCUSSION...DISTURBANCES MOVING SOUTH ACROSS WESTERN PORTIONS OF
SOUTH CENTRAL TEXAS THIS EVENING WILL GIVE THE HIGHEST
PROBABILITIES ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS THIS
EVENING. DIFFERENTIAL HEATING AND MESOSCALE BOUNDARIES WILL BE
KEY INGREDIENTS TO KEEPING RAIN CHANCES HIGH INTO THE EVENING
HOURS. A FLASH FLOOD WATCH WAS EXTENDED THROUGH THE EVENING HOURS
DUE TO NEAR SATURATED GROUND CONDITIONS AND POTENTIAL NEW
DEVELOPMENTS FROM OUTFLOWS IN THIS TYPE OF AIRMASS. THE WEAKNESS
IN THE UPPER LEVEL RIDGE PATTERN WILL BE CENTERED OVER SOUTH
CENTRAL TEXAS THROUGH SATURDAY WITH MOSTLY DIURNAL HEATING TYPE
SHOWERS AND ISOLATED THUNDERSTORMS IN THE SEMI-TROPICAL AIRMASS.
BY SUNDAY..THE WEAKNESS IN THE UPPER RIDGE PATTERN IS LESS AND
HEIGHTS ALOFT BUILD THROUGH THE EARLY PART OF NEXT WEEK SO RAIN
PROBABILITIES DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  89  72  86  73 /  40  40  30  50  40
AUSTIN BERGSTROM INTL AIRPORT  68  89  70  87  73 /  40  40  30  50  40
DEL RIO INTL AIRPORT           72  88  73  89  74 /  60  40  50  30  30
SAN ANTONIO INTL AIRPORT       70  86  72  85  74 /  60  40  30  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/10
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT TUE JUL 24 2007

TXZ171>173-183>194-202>209-217>225-228-241100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1259 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD
PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 24, 3:16 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLASH FLOOD      2 SW ROCKSPRINGS        30.00N 100.24W
07/24/2007                   EDWARDS            TX   PUBLIC

            HIGHWAY 674 FLOODED BETWEEN INTERSECTION WITH HIGHWAY 377
            AND NUECES RIVER.

&&

DC
Local storm report, Jul 24, 5:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     LIGHTNING        3 N VANDERPOOL          29.78N 99.55W
07/24/2007                   BANDERA            TX   EMERGENCY MNGR

            *** 1 FATAL, 2 INJ *** LIGHTNING STRIKE FATALITY AT LOST
            MAPLES STATE PARK

&&

JPB
Local storm report, Jul 24, 6:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HEAVY RAIN       12 NW SAN ANTONIO       29.58N 98.65W
07/24/2007  M3.90 INCH       BEXAR              TX   CO-OP OBSERVER

            2 HOUR RAINFALL

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:43 PM CDTFlash Flood WarningEWXCaldwell3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 2:53 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson4 hr
Jul 24, 5:25 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 2:23 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 4:53 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.